Central Nervous System Toxicity After Botulinum Neurotoxin Injection

authors:

avatar Yashar Ilkhchoui 1 , * , avatar Ramsis F. Ghaly 2 , avatar N. Nick Knezevic 2 , avatar Kenneth D Candido 2

Department of Anesthesiology and Critical Care Medicine, School of Medicine, University of New Mexico, Albuquerque, USA
Department of Anesthesiology and Pain Management, Advocate Illinois Masonic Medical Center, Chicago, USA

how to cite: Ilkhchoui Y, Ghaly R F, Knezevic N N, Candido K D. Central Nervous System Toxicity After Botulinum Neurotoxin Injection. Anesth Pain Med.3(1): 223-5. doi: 10.5812/aapm.9356.

Abstract

Since Its first description of botulism toxicity in 1820s, specific formulations of botulinum neurotoxin (BoNT) have been introduced with different clinical benefits. However, there is increasing number of adverse events reported to Food and Drug Administration. This report presents the case of 62-year-old woman with Parkinsons disease who received BoNT injections to treat painful spasticity in her hands. She developed severe generalized dystonia shortly after BoNT injections.

Full Text

Full text is available in PDF

© 2013, Author(s). This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.